Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had unprotected sex. Opted unwanted-72. Periods irregular. Is it medicinal side effect?

I had my periods on 1st of this month i.e. april, I then had an unprotected sex on 11th april wherein I am not sure ejaculation took place right inside (but most of it happened outside) still I opted for unwanted-72 being precautious and took it within 48 hours. I had way lighter than normal bleeding on 24th april which is much before the expected time of actual menstruation. Is this just a side effect of the pill that has caused an irregular menstruation early than the date of my periods or is it a cause of concern? Please help.
Asked On : Mon, 29 Apr 2013
Answers:  2 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.

Emergency pill can alter the menstrual cycle depending on the period of the cycle when you took the pill.
As you took the pill in the first half of the it might have preponed your periods.
So the bleeding you had could be a side effect of the pill.
Possibly from the next cycle your cycles will become regularise.
For more details you can ask me through:
Take care.

Answered: Mon, 29 Apr 2013
I find this answer helpful
OBGYN Dr. S Patra's  Response
Mar 2016

Taking unwanted 72 within 48 hrs gives protection more than 85% against unwanted pregnancy.

You got lighter bleeding on 24th April due to withdrawal effect of the pill. It is quite common and normal thing. Next period may be delayed or earlier due to hormonal imbalance and mental stress.

In case of period delayed more than 7 days, you should undergo one home pregnancy test initially and one blood test for beta-hcg to confirm the same. Following test report, you can consult with your doctor.

Be well and practice safe sex in future.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor